Alert archive / Indiana / River Flood Warnings in 2017
River Flood Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this river flood warning at Mar 1, 2017, 9:38 AM EST for Jefferson County, Scott County, Indiana. It took effect at Mar 1, 2017, 5:26 PM EST. It was in force for 9 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 1, 2017, 9:38 AM EST (14:38 UTC)
- In effect from
- Mar 1, 2017, 5:26 PM EST
- Expired
- Mar 2, 2017, 2:14 AM EST
- In force
- 9 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, IN, Scott County, IN
The radar
The Louisville radar (KLVX), 89 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Muscatatuck River at Deputy (DEPI3). The gauge peaked at 26.15 ft at Mar 1, 2017, 5:00 PM EST.
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 28 ft
- Major stage
- 32 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03366500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
753
WGUS43 KLMK 011438
FLWLMK
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Louisville KY
938 AM EST WED MAR 1 2017
...The National Weather Service in Louisville KY has issued a Flood
Warning for the following rivers in Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
.Up to 3 inches of rain fell over the last 12 hours which will cause the river to rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC077-143-020238-
/O.NEW.KLMK.FL.W.0004.170301T2226Z-170302T0714Z/
/DEPI3.1.ER.170301T2226Z.170302T0000Z.170302T0114Z.NO/
938 AM EST WED MAR 1 2017
The National Weather Service in Louisville KY has issued a
* Flood Warning for
the Muscatatuck River near Deputy.
* from this afternoon to late tonight.
* At 8:45 AM Wednesday the stage was 22.4 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 25.7 feet by this evening. The river will
fall below flood stage by this evening.
* Impact...At 25.0 feet...County roads are underwater.
* Flood History...This crest compares to a previous crest of 25.7
feet on Apr 19 2011.
&&
LAT...LON 3876 8558 3887 8558 3881 8589 3880 8616
3869 8615 3871 8584
$$
CMC2 follow-up statements
497
WGUS83 KLMK 020154
FLSLMK
Flood Statement
National Weather Service Louisville KY
854 PM EST WED MAR 1 2017
...The Flood Warning continues for the following rivers in Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If you are affected by these crests take any necessary actions.
Additional information is available at
water.weather.gov/ahps2/index.php?wfo=lmk.
&&
INC077-143-021200-
/O.EXT.KLMK.FL.W.0004.000000T0000Z-170302T1200Z/
/DEPI3.1.ER.170301T1752Z.170301T2230Z.170302T0252Z.NO/
854 PM EST WED MAR 1 2017
The Flood Warning continues for
the Muscatatuck River near Deputy.
* until Thursday morning.
* At 8:45 PM Wednesday the stage was 25.5 feet.
* Flood stage is 25.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 25.0 feet...County roads are underwater.
* Flood History...This crest compares to a previous crest of 25.8
feet on Mar 12 2006.
&&
RL
LAT...LON 3876 8558 3887 8558 3881 8589 3880 8616
3869 8615 3871 8584
$$732
WGUS83 KLMK 020455
FLSLMK
Flood Statement
National Weather Service Louisville KY
1155 PM EST WED MAR 1 2017
...The Flood Warning is cancelled for the following rivers in
Indiana...
Muscatatuck River near Deputy
affecting the following counties in Indiana...Jefferson...Scott.
INC077-143-020525-
/O.CAN.KLMK.FL.W.0004.000000T0000Z-170302T1200Z/
/DEPI3.1.ER.170301T1752Z.170301T2230Z.170302T0301Z.NO/
1155 PM EST WED MAR 1 2017
The flood warning is cancelled for
the Muscatatuck River near Deputy.
* At 11:45 PM Wednesday the stage was 24.1 feet.
* Flood stage is 25.0 feet.
* Fell below flood stage at 10:01 PM Wednesday.
* Forecast...The river will continue to fall to 9.7 feet by Friday
morning.
&&
LAT...LON 3876 8558 3887 8558 3881 8589 3880 8616
3869 8615 3871 8584
$$
RLWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this river flood warning went out at Mar 1, 6:26 AM EST, 3 hours 12 minutes earlier.
Area forecast discussion, Mar 1, 6:26 AM EST, 3 hours 12 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
626 AM EST Wed Mar 1 2017
...Updated Aviation Discussion...
.Forecast Update...
Issued at 620 AM EST Wed Mar 1 2017
Two squall lines will push rapidly through the area this morning,
and have prompted Tornado Watch 53 through 16Z. NE-SW oriented
squall line dropping in from Indiana is showing quite a few
rotational couplets in addition to SVR wind gusts, so that will be a
dual threat across southern Indiana and north-central Kentucky. The
north-south oriented section of the line is just this side of the
Mississippi and will move very quickly eastward across Kentucky.
This line likely packs the more widespread damaging wind threat.
Leading-line convection could actually push well into eastern
Kentucky by 15-16Z.
&&
.Short Term...(This afternoon through Thursday evening)
Issued at 309 AM EST Wed Mar 1 2017
...SEVERE WEATHER THREAT WILL CONTINUE INTO THIS AFTERNOON...
Nocturnal severe weather continues across parts of central Kentucky,
with the Tornado Watch now expanded into the Bluegrass region.
Expect these clusters of storms to push through and exit close to
the scheduled 10Z watch expiration, with all modes of severe weather
still on the table.
Squall line associated with the actual cold front extends from near
Fort Wayne to Terre Haute to St Louis, and will continue to push
south and east through the morning. Southern Indiana will be back
under the gun shortly before daybreak, with the line pushing into
Kentucky by mid-morning. Main threat will be damaging winds, but
there have been plenty of marginal hail reports upstream and we
can't rule out a brief meso-vortex tornado along the line.
Will clear from NW to SE during the first half of the afternoon,
after which temperatures will drop rapidly through through the 50s
by evening with gusty west winds peaking around 30-35 mph. Gusts to
40 mph aren't out of the question, but will handle the question of
any advisories once we get through most of the SVR threat. Dry high
pressure will settle over the Southern Plains tonight and Thursday,
with tranquil weather and seasonal temps across the Ohio Valley.
&&
.Long Term...(After midnight Thursday night through Tuesday)
Issued at 305 AM EST Wed Mar 1 2017
Expect a cool end to the work week as a Clipper scoots past to our
north Thu night/Fri morning. Will carry slight chance POPS generally
north of I-64, and it'll be cold enough to mix in a few snowflakes,
but precip too light and surface temps too warm for any significant
impacts. Temps will run solidly below normal on Friday, and Sat
morning will be the coldest as a 1036mb high settles over Kentucky.
Warming trend begins during the day on Sat as upper ridging builds
from the SW, resulting in a mild and dry weekend. Next storm system
approaches early next week, with SW flow deepening on Monday and
POPs ramping up. For now will limit the high POPs to Mon night where
model agreement is best, but if the GFS wins out that could be
extended or even delayed into Tue. Confidence is high that temps
will be unseasonably warm early next week.
&&
.Aviation...(12Z TAF Issuance)
Issued at 615 AM EST Wed Mar 1 2017
Fast moving squall line will push through the terminals by mid/late
morning. Tried to time out the best hour or two for wind gusts up to
35-40 kt, which may even be conservative for BWG where the squall
line will be oriented more north-south.
Once the storms push through, expect very gusty west winds through
the afternoon. This wind direction is problematic because it is
perpendicular to the long runways at SDF, and also the main runway
at LEX. At the very least could be some bumpy approaches, and/or SDF
switching to the crossing runway.
Winds subside and skies clear this evening as high pressure settles
into the Southern Plains.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
INZ076>079-083-084-089>092.
KY...Flash Flood Watch until 1 PM EST /noon CST/ this afternoon for
KYZ023>043-045>049-053>057.
&&
Update...RAS
Short Term...RAS
Long Term...RAS
Aviation...RASHazardous weather outlook, Mar 1, 6:17 AM EST, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 617 AM EST Wed Mar 1 2017 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-021130- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, and Richmond 617 AM EST Wed Mar 1 2017 /517 AM CST Wed Mar 1 2017/ ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 PM EST /NOON CST/ THIS AFTERNOON... ...TORNADO WATCH 53 IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are possible this morning as a squall line moves through the Ohio Valley. The main threat will be damaging winds, but hail or a brief tornado cannot be ruled out. In addition, flash flooding will be possible and a Flash Flood Watch is in effect. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any severe weather or flooding today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. KYZ061>067-070>078-081-082-021130- Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-Logan-Warren-Simpson- Allen-Barren-Monroe-Metcalfe-Adair-Russell-Cumberland-Clinton- Including the cities of Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 617 AM EST Wed Mar 1 2017 /517 AM CST Wed Mar 1 2017/ ...TORNADO WATCH 53 IN EFFECT UNTIL 11 AM EST /10 AM CST/ THIS MORNING... This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Severe thunderstorms are possible this morning as a squall line pushes through the region. The main threat will be damaging winds, but large hail or a brief tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report any severe weather today. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS
In the hours before
Local storm report, Mar 1, 9:08 AM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
908 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM TSTM WND DMG 1 SW THREE FORKS 36.94N 86.21W
03/01/2017 WARREN KY PUBLIC
MULTIPLE STRUCTURES DAMGED NEAR 292
MARTINSVILLE RD.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Mar 1, 9:12 AM EST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
912 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 AM TSTM WND GST 2 WNW OXFORD 38.28N 84.57W
03/01/2017 M62 MPH SCOTT KY AMATEUR RADIO
.
&&
MRCLocal storm report, Mar 1, 9:19 AM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
919 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 AM TSTM WND DMG 4 SSW YOSEMITE 37.30N 84.85W
03/01/2017 CASEY KY TRAINED SPOTTER
POWER LINES DOWN AT HIGHWAY 501 AND 1649.
&&
MRCLocal storm report, Mar 1, 9:20 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG ROCKBRIDGE 36.79N 85.67W
03/01/2017 MONROE KY 911 CALL CENTER
SEVERAL TREES AND POWER LINES DOWN.
&&
NWS LOUISVILLE KY
IRIS SYSTEMLocal storm report, Mar 1, 9:27 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
927 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 1 NE OXFORD 38.28N 84.52W
03/01/2017 SCOTT KY AMATEUR RADIO
STRUCTURAL DAMAGE TO A BUSINESS.
&&
MRCLocal storm report, Mar 1, 9:28 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
928 AM EST WED MAR 1 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 AM TSTM WND DMG 2 WNW OXFORD 38.28N 84.57W
03/01/2017 SCOTT KY EMERGENCY MNGR
TREE ON POWER LINES NEAR THE COUNTY
EMERGENCY OPERATIONS CENTER.
&&
MRCThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 11:56 PM EST | Tornado Warning | LMK | Dubois | 34 min |
| Mar 1, 12:33 AM EST | Tornado Warning | LMK | Orange | 28 min |
| Mar 1, 12:48 AM EST | Tornado Warning | LMK | Washington | 42 min |
| Mar 1, 1:19 AM EST | Severe Thunderstorm Warning | LMK | Jefferson, Scott | 31 min |
| Mar 1, 1:22 AM EST | Special Weather Statement | LMK | Dubois | 23 min |
| Mar 1, 1:43 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Perry | 32 min |
| Mar 1, 1:46 AM EST | Severe Thunderstorm Warning | LMK | Jefferson | 29 min |
| Mar 1, 1:49 AM EST | Severe Thunderstorm Warning | LMK | Perry | 41 min |
| Mar 1, 2:15 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Perry | 30 min |
| Mar 1, 2:25 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 35 min |
| Mar 1, 2:29 AM EST | Special Weather Statement | LMK | Jefferson, Scott | 31 min |
| Mar 1, 2:41 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 49 min |
| Mar 1, 3:01 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 29 min |
| Mar 1, 5:18 AM EST | Special Weather Statement | LMK | Dubois, Orange, Washington | 42 min |
| Mar 1, 5:33 AM EST | Severe Thunderstorm Warning | LMK | Crawford, Dubois, Harrison, Orange, Washington | 27 min |
| Mar 1, 5:47 AM EST | Tornado Warning | LMK | Washington | 13 min |
| Mar 1, 5:57 AM EST | Severe Thunderstorm Warning | LMK | Clark, Crawford, Floyd, Harrison, Jefferson, Perry and 2 more | 33 min |
| Mar 1, 6:04 AM EST | Tornado Warning | LMK | Clark | 26 min |
| Mar 1, 6:22 AM EST | Severe Thunderstorm Warning | LMK | Clark, Floyd, Harrison, Jefferson, Scott | 23 min |
| Mar 1, 6:46 AM EST | Areal Flood Advisory | LMK | Clark, Crawford, Floyd, Harrison, Perry | 3 hr |
| Mar 1, 6:46 AM EST | Severe Thunderstorm Warning | LMK | Harrison | 44 min |
| Mar 1, 8:05 AM EST | Areal Flood Advisory | LMK | Clark, Jefferson, Scott | 3 hr |
Nearby
River Flood Warnings in Indiana, 2017Every river flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.